MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD BACTISEAL BARIUM STRIPED CATH; BACTISEAL CATHETER KIT

INTEGRA LIFESCIENCES MANSFIELD BACTISEAL BARIUM STRIPED CATH; BACTISEAL CATHETER KIT
Catalog Number NS0340
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a bactiseal catheter (id ns0340) implanted along with a certas valve (id 828814) due to unknown reason via ventriculoperitoneal shunt (vp) on unknown date.A month after the device was implanted, a dysfunction of the device was suspected.A contrast radiography was performed, and obstruction of the device was suspected.Therefore, reoperation was performed, and the device was explanted on unknown date.According to information provided, it is unknown if the bactiseal catheter (id ns0340) was replaced.It is also unknown if the patient experienced any signs and symptoms due to suspected obstruction.The patient recovered.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The bactiseal barium catheter (id ns0340) was returned for evaluation.Failure analysis - the catheters were visually inspected: no defects noted.The catheters were irrigated, no occlusions noted.The catheter parts were leak tested; no leaks noted.Root cause analysis - no root cause could be determined for the failure issue reported by the customer as the technician could not confirm any issues with catheter parts at the time of investigation.A possible root cause for the issue reported by the customer could be due to catheter susceptible to kinking which leads to occlusion.However, it was not possible to confirm and identify the root cause of this assumption as only parts of the catheters were returned, and no issue was identified with the catheter pieces returned.

Brand Name
BACTISEAL BARIUM STRIPED CATH
Common Device Name
BACTISEAL CATHETER KIT
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key18966531
Report Number3013886523-2024-00090
Device Sequence Number6571370
Product Code JXG
UDI-Device Identifier10381780524076
UDI-Public10381780524076
Combination Product (Y/N)N
PMA/510(K) Number
K031123
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberNS0340
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date03/24/2024
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CERTAS VALVE (ID 828814).
Patient SexUnknown